Alert archive / Louisiana / Freeze Warnings in 2011
Freeze Warning 2, NWS Lake Charles, LA
NWS Lake Charles, LA issued this freeze warning at Jan 2, 2011, 3:45 PM CST for Lafayette Parish, Saint Martin Parish, Louisiana. It took effect at Jan 2, 2011, 10:00 PM CST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 2, 2011, 3:45 PM CST (21:45 UTC)
- In effect from
- Jan 2, 2011, 10:00 PM CST
- Expired
- Jan 3, 2011, 9:00 AM CST
- In force
- 11 hr
- Issued by
- NWS Lake Charles, LA
Counties Lafayette Parish, LA, Saint Martin Parish, LA
The radar
The Lake Charles radar (KLCH), 133 km from the middle of the area, began a volume at 21:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.8 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1696 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- -126 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
151 WWUS74 KLCH 022145 NPWLCH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 345 PM CST SUN JAN 2 2011 ...FREEZING CONDITIONS EXPECTED OVER SOUTHEAST TEXAS AND SOUTHWEST LOUISIANA... .HIGH PRESSURE WILL SETTLE OVER THE SOUTHEAST UNITED STATES TONIGHT AND BRING VERY COLD CONDITIONS FOR THE REGION. LOW TEMPERATURES TONIGHT WILL FALL INTO THE 20S OVER MOST OF THE AREA. THE LOWEST TEMPERATURES ARE EXPECTED TO AFFECT THESE LOCATIONS BETWEEN 2 AM AND 9 AM MONDAY MORNING. LAZ027>033-TXZ180>182-201-030545- /O.NEW.KLCH.HZ.W.0001.110103T0400Z-110103T1500Z/ VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- TYLER-JASPER-NEWTON-HARDIN- INCLUDING THE CITIES OF...LEESVILLE...ALEXANDRIA...MARKSVILLE... DERIDDER...OAKDALE...VILLE PLATTE...OPELOUSAS...WOODVILLE... JASPER...NEWTON...LUMBERTON 345 PM CST SUN JAN 2 2011 ...HARD FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 9 AM CST MONDAY... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A HARD FREEZE WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM CST MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS TEMPERATURES IN THE MID 20S OR COLDER ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. BE CAREFUL HEATING YOUR HOME. KEEP SPACE HEATERS AT LEAST 36 INCHES AWAY FROM ANYTHING THAT CAN BURN. TURN IT OFF ANYTIME YOU LEAVE THE ROOM OR GO TO BED. TO PREVENT FREEZING AND POSSIBLE BURSTING OF OUTDOOR WATER PIPES...PIPES SHOULD BE WRAPPED OR DRAINED. && $$ LAZ041>045-051>055-TXZ215-216-030545- /O.NEW.KLCH.FZ.W.0002.110103T0400Z-110103T1500Z/ CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-JEFFERSON- ORANGE- INCLUDING THE CITIES OF...LAKE CHARLES...JENNINGS...CROWLEY... LAFAYETTE...ST. MARTINVILLE...CAMERON...ABBEVILLE...NEW IBERIA... MORGAN CITY...BEAUMONT/PORT ARTHUR...ORANGE 345 PM CST SUN JAN 2 2011 ...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 9 AM CST MONDAY... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM CST MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. PEOPLE SHOULD TAKE MEASURES TO PROTECT PLANTS BY COVERING THEM OR BRINGING THEM INSIDE. ALSO...PETS SHOULD BE PROTECTED OR MOVED INDOORS. BE CAREFUL HEATING YOUR HOME. SPACE HEATERS NEED TO BE KEPT 36 INCHES AWAY FROM ANYTHING THAT CAN BURN. TURN IT OFF WHEN YOU LEAVE THE ROOM OR GO TO BED. && $$
1 follow-up statement
185 WWUS74 KLCH 030229 NPWLCH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 829 PM CST SUN JAN 2 2011 ...FREEZING CONDITIONS EXPECTED OVER SOUTHEAST TEXAS AND SOUTHWEST LOUISIANA... .HIGH PRESSURE WILL SETTLE OVER THE SOUTHEAST UNITED STATES TONIGHT AND BRING VERY COLD CONDITIONS FOR THE REGION. LOW TEMPERATURES TONIGHT WILL FALL INTO THE 20S OVER MOST OF THE AREA. THE LOWEST TEMPERATURES ARE EXPECTED TO AFFECT THESE LOCATIONS BETWEEN 2 AM AND 9 AM MONDAY MORNING. LAZ027>033-TXZ180>182-201-031400- /O.CON.KLCH.HZ.W.0001.110103T0400Z-110103T1500Z/ VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- TYLER-JASPER-NEWTON-HARDIN- INCLUDING THE CITIES OF...LEESVILLE...ALEXANDRIA...MARKSVILLE... DERIDDER...OAKDALE...VILLE PLATTE...OPELOUSAS...WOODVILLE... JASPER...NEWTON...LUMBERTON 829 PM CST SUN JAN 2 2011 ...HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CST MONDAY... A HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CST MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS TEMPERATURES IN THE MID 20S OR COLDER ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. BE CAREFUL HEATING YOUR HOME. KEEP SPACE HEATERS AT LEAST 36 INCHES AWAY FROM ANYTHING THAT CAN BURN. TURN IT OFF ANYTIME YOU LEAVE THE ROOM OR GO TO BED. TO PREVENT FREEZING AND POSSIBLE BURSTING OF OUTDOOR WATER PIPES...PIPES SHOULD BE WRAPPED OR DRAINED. && $$ LAZ041>045-051>055-TXZ215-216-031400- /O.CON.KLCH.FZ.W.0002.110103T0400Z-110103T1500Z/ CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-JEFFERSON- ORANGE- INCLUDING THE CITIES OF...LAKE CHARLES...JENNINGS...CROWLEY... LAFAYETTE...ST. MARTINVILLE...CAMERON...ABBEVILLE...NEW IBERIA... MORGAN CITY...BEAUMONT/PORT ARTHUR...ORANGE 829 PM CST SUN JAN 2 2011 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CST MONDAY... A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CST MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. PEOPLE SHOULD TAKE MEASURES TO PROTECT PLANTS BY COVERING THEM OR BRINGING THEM INSIDE. ALSO...PETS SHOULD BE PROTECTED OR MOVED INDOORS. BE CAREFUL HEATING YOUR HOME. SPACE HEATERS NEED TO BE KEPT 36 INCHES AWAY FROM ANYTHING THAT CAN BURN. TURN IT OFF WHEN YOU LEAVE THE ROOM OR GO TO BED. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this freeze warning went out at Jan 2, 3:37 PM CST, 8 minutes earlier.
Area forecast discussion, Jan 2, 3:37 PM CST, 8 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LAKE CHARLES LA
337 PM CST SUN JAN 2 2011
.DISCUSSION...MAIN FORECAST ISSUE IN THE NEAR TERM WILL BE THE
FREEZING TEMPERATURES FORECASTED FOR TONIGHT. HIGH PRESSURE WILL
SETTLE OVER THE ARKLATEX REGION TONIGHT AND WILL ALLOW FOR GOOD
RADIATIONAL COOLING. DEWPOINTS ARE ALREADY IN THE TEENS AND LOWER
20S OVER MOST OF THE FORECAST AREA. LIGHT WINDS AND GOOD
DECOUPLING SHOULD ALLOW THE TEMPERATURES TO FALL INTO THE 20S OVER
INLAND AREAS. WILL ISSUE HARD FREEZE WARNING FOR APPROX NORTHERN HALF
OF THE AREA. A FREEZE WARNING WILL BE ISSUED ELSEWHERE. WARM AIR
ADVECTION PATTERN WILL BE DEVELOPING ON MONDAY WITH RAPID THTE
ADVECTION EXPECTED ON TUESDAY. SHORTWAVE ENERGY WILL BEGIN MOVING
THROUGH THE AREA BEGINNING MONDAY NIGHT SO WILL HAVE A SLIGHT
CHANCE OF SHOWERS BEGINNING AT THAT TIME. SURFACE PATTERN BECOMES
MORE COMPLEX THROUGHOUT THE WEEK BUT MODELS HINT AT BOUNDARY
DEVELOPING NEAR THE GULF COAST. GOOD ISENTROPIC LIFT PROGGED ON
WEDNESDAY AND WITH CONDENSDATION PRESSURE DEFICIT VALUES
LOWER...WILL HAVE HIGHEST POPS DURING THAT TIME. SURGE OF COOLER
AIR WILL MOVE THROUGH THE AREA ON THURSDAY BUT RAPID RETURN FLOW
IS FORECASTED FOR THE WEEKEND. WILL HAVE 20 TO 30 PERCENT POPS FOR
SATURDAY AND SUNDAY.
&&
.MARINE...WILL KEEP THE SCA GOING OFFSHORE FOR NOW UNTIL 00Z AS THERE
ARE STILL SOME GUSTS OFFSHORE AROUND 20 KNOTS. WEAK ONSHORE FLOW
WILL DEVELOP ON MONDAY AND INCREASE ONLY MODESTLY THROUGHOUT THE
WEEK. SURGE OF STRONGER NORTHERLY WINDS WILL LIKELY HOLD OFF UNTIL
THE WEEKEND WITH SCA CONDITIONS POSSIBLE.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 28 56 42 63 50 / 0 10 20 40 40
KBPT 28 58 42 63 50 / 0 10 20 40 40
KAEX 24 55 37 60 47 / 0 10 10 30 40
KLFT 28 57 43 62 50 / 0 10 20 30 40
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...HARD FREEZE WARNING FROM 10 PM THIS EVENING TO 9 AM CST MONDAY
FOR THE FOLLOWING ZONES: ALLEN...AVOYELLES...BEAUREGARD...
EVANGELINE...RAPIDES...ST. LANDRY...VERNON.
FREEZE WARNING FROM 10 PM THIS EVENING TO 9 AM CST MONDAY FOR
THE FOLLOWING ZONES: ACADIA...CALCASIEU...CAMERON...
IBERIA...JEFFERSON DAVIS...LAFAYETTE...LOWER ST. MARTIN...
ST. MARY...UPPER ST. MARTIN...VERMILION.
TX...HARD FREEZE WARNING FROM 10 PM THIS EVENING TO 9 AM CST MONDAY
FOR THE FOLLOWING ZONES: HARDIN...JASPER...NEWTON...TYLER.
FREEZE WARNING FROM 10 PM THIS EVENING TO 9 AM CST MONDAY FOR
THE FOLLOWING ZONES: JEFFERSON...ORANGE.
GM...SMALL CRAFT ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE
FOLLOWING ZONES: WATERS FROM CAMERON, LA TO HIGH ISLAND, TX
EXTENDING FROM 20 NM TO 60 NM...WATERS FROM INTRACOASTAL
CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM...
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA EXTENDING FROM 20 NM TO 60 NM.
&&Hazardous weather outlook, Jan 2, 4:21 AM CST, 11 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 421 AM CST SUN JAN 2 2011 LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-031030- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-TYLER-JASPER- NEWTON-HARDIN-JEFFERSON-ORANGE- 421 AM CST SUN JAN 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT MILD WEATHER PATTERN WILL BE IN PLACE TODAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ430-432-435-450-452-455-470-472-475-031030- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM- 421 AM CST SUN JAN 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 2, 3:45 PM CST | Hard Freeze Warning | LCH | Allen, Avoyelles, Beauregard, Evangeline, Rapides, Saint Landry and 1 more | 17 hr |
Nearby
Freeze Warnings in Louisiana, 2011Freeze Warnings in Texas, 2011Every freeze warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.